Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 554, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 6, 2007, 7:13 PM CDT for Washita County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2007, 7:13 PM CDT (00:13 UTC)
- Expired
- Sep 6, 2007, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Washita County, OK
The radar
The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 7:41 PM CDT | TSTM WND GST 67 | Burns Flat, OK | MEASURED AT CLINTON/SHERMAN AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 070014
SVROUN
OKC149-070100-
/O.NEW.KOUN.SV.W.0554.070907T0013Z-070907T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHITA COUNTY IN WESTERN OKLAHOMA...
* UNTIL 800 PM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BURNS FLAT...MOVING
EAST NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS
OF 65 MPH ARE LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BESSIE...BURNS FLAT...CLOUD
CHIEF...CORDELL...CORN...COWDEN AND DILL CITY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3547 9901 3547 9899 3547 9896 3546 9876
3524 9867 3518 9935 3522 9936 3537 9936
TIME...MOT...LOC 0013Z 254DEG 31KT 3530 9924
$$
CJS2 follow-up statements
000
WWUS54 KOUN 070046
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT THU SEP 6 2007
OKC149-070100-
/O.CON.KOUN.SV.W.0554.000000T0000Z-070907T0100Z/
WASHITA OK-
743 PM CDT THU SEP 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WASHITA COUNTY...
AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
STRONG TO SEVERE THUNDERSTORM NEAR CORDELL...MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BESSIE...BURNS FLAT...CLOUD
CHIEF...CORDELL...CORN...COWDEN AND DILL CITY.
WINDS OF 65 MPH AND VERY HEAVY RAINS ARE LIKELY. SMALL HAIL
WILL ALSO BE POSSIBLE. AT 741 PM... A 67 MPH WIND GUST WAS REPORTED
AT BURNS FLAT.
LAT...LON 3538 9933 3547 9901 3546 9876 3524 9867
3523 9881 3522 9884 3522 9895 3521 9896
3521 9910 3518 9929
TIME...MOT...LOC 0043Z 267DEG 39KT 3532 9895
$$
CJS000
WWUS54 KOUN 070101
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT THU SEP 6 2007
OKC149-070110-
/O.EXP.KOUN.SV.W.0554.000000T0000Z-070907T0100Z/
WASHITA OK-
800 PM CDT THU SEP 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR WASHITA COUNTY EXPIRES AT 800
PM CDT...
ALTHOUGH THE STORMS OVER WASHITA COUNTY HAVE WEAKENED... THEY WILL
LIKELY STILL PRODUCE OCCASIONAL STRONG WIND GUSTS OF NEAR 50 MPH AS
THEY MOVE TO THE EAST AT 35 MPH.
LAT...LON 3538 9933 3547 9901 3546 9876 3524 9867
3523 9881 3522 9884 3522 9895 3521 9896
3521 9910 3518 9929
TIME...MOT...LOC 0100Z 267DEG 39KT 3530 9872
$$
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:31 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 6, 3:31 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 331 PM CDT THU SEP 6 2007 .DISCUSSION... INGREDIENTS ARE COMING TOGETHER FOR ANOTHER ROUND OF HEAVY RAINS ACROSS THE FA FRIDAY INTO SATURDAY. MID AND UPPER LEVEL MOISTURE ASSOCIATED WITH HENRIETTE WILL CONTINUE TO MOVE NORTHEAST AS UPPER WAVE OVER THE CENTRAL AND NORTHERN ROCKIES MOVES EASTWARD. REMNANTS FROM HENRIETTE WILL MOVE ALONG NORTHERN PERIPHERY OF UPPER HIGH OVER SOUTH TEXAS WHILE A COLD FRONT ASSOCIATED WITH THE UPPER WAVE PUSHES INTO PARTS OF OKLAHOMA. WIDELY SCATTERED CONVECTION ACROSS WEST TEXAS THIS AFTERNOON WILL LIKELY MAKE IT INTO WESTERN PARTS OF THE FA THIS EVENING. GFS HAS STRONGER SIGNAL WITH CONVECTION ACROSS WEST TEXAS THIS EVENING AND PREFER THIS TO DRIER NAM. OVERNIGHT LOWS THIS EVENING WILL BE RATHER WARM SO NOT MUCH WARMING WILL BE NEEDED FOR WARM AFTERNOON HIGHS FRIDAY. THINK CLOUDS AND AREAS OF SHOWERS AND STORMS WILL KEEP TEMPS COOLER THAN WARMER MAV NUMBERS. BEST CHANCE FOR LOCALLY HEAVY RAINS MAY COME FRIDAY NIGHT INTO SATURDAY AS FRONTAL BOUNDARY MOVES SLOWLY SOUTH. STILL DIFFICULT TO PINPOINT AREA WITH BEST CHANCE FOR EXCESSIVE RAIN...BUT POTENTIAL FOR WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS WITH LOCALLY HIGHER AMOUNTS SEEMS REASONABLE. HEAVY RAIN THREAT SHOULD SLOWLY DIMINISH GOING INTO SUNDAY BUT LOW LEVEL MOISTURE WILL REMAIN IN PLACE. A MORE SUBSTANTIAL COLD FRONT WILL APPROACH THE AREA ON MONDAY. EXPECT SHOWERS AND STORMS WILL FORM ALONG THE BOUNDARY AS IT MOVES QUICKLY TO THE SOUTH. EXPECT DRY CONDITIONS TUESDAY INTO THURSDAY AS COLD FRONT WILL BRING DRIER AND MUCH COOLER AIR TO THE SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 87 71 85 / 40 60 70 70 HOBART OK 74 87 70 86 / 50 60 70 70 WICHITA FALLS TX 75 89 73 87 / 50 60 70 60 GAGE OK 70 85 65 83 / 40 50 50 40 PONCA CITY OK 74 86 69 83 / 40 60 60 40 DURANT OK 74 91 73 88 / 30 40 40 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
Hazardous weather outlook, Sep 6, 5:20 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT THU SEP 6 2007
OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
520 PM CDT THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE THIS EVENING ACROSS PARTS OF
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
SOUTH AND WEST OF A LINE FROM CHEYENNE...TO EL RENO...DUNCAN...
WICHITA FALLS...AND MUNDAY.
TIMING...
THROUGH 9 PM.
IMPACTS...
WINDS TO NEAR 60 MPH AND QUARTER SIZE HAIL.
RECOMMENDED ACTIONS...
NONE.
DISCUSSION...
A CLUSTER OF STRONG TO MARGINALLY SEVERE STORMS WILL MOVE INTO THE
RISK AREA THIS EVENING. ALTHOUGH WIND SHEAR REMAINS WEAK...THE
PRESENCE OF HIGH INSTABILITY AND STRONG OUTFLOW GENERATED BY THE
APPROACHING STORMS MAY PROMOTE A BRIEF INCREASE IN BOTH COVERAGE AND
INTENSITY BEFORE WEAKENING LATER THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEPTEMBER 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY SOME
OF THE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AS THE FRONT
LINGERS OVER THE AREA AND INTERACTS WITH THE TROPICAL AIRMASS.
SEVERE WEATHER CHANCES WILL REMAIN LOW.
OTHER HAZARDOUS WEATHER...
VERY HEAVY RAINFALL WILL BE LIKELY THROUGH THE WEEKEND. THIS
RAINFALL MAY LEAD TO FLOODING AND FLASH FLOODING IN SOME AREAS.
PLEASE CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION FOR
FURTHER UPDATES ON THE FLOODING POTENTIAL IN YOUR AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESIn the hours before
Special weather statement, Sep 6, 5:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 554 PM CDT THU SEP 6 2007 OKZ014-021-033-034-062320- ROGER MILLS OK-BECKHAM OK-GREER OK-HARMON OK- 554 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...HARMON AND ROGER MILLS COUNTIES. AT 554 PM...A LINE OF SEVERE THUNDERSTORMS WAS FROM NEAR WHEELER TEXAS TO WELLINGTON TEXAS TO NORTHERN CHILDRESS COUNTY TEXAS ABOUT 17 MILES WEST OF HOLLIS. THE LINE OF STORMS WAS MOVING NORTHEAST AT 25 MPH. THESE STORMS HAVE PRODUCED WIND GUSTS IN EXCESS OF 60 MPH IN THE EASTERN TEXAS PANHANDLE. PEOPLE IN BECKHAM...GREER...HARMON AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, Sep 6, 6:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 628 PM CDT THU SEP 6 2007 OKZ014-070000- ROGER MILLS OK- 628 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED IN BECKHAM COUNTY FROM NEAR SAYRE TO JUST NORTH OF TEXOLA AT 628 PM. THE STORMS WERE MOVING EAST-NORTHEAST AT 25 MPH. ALTHOUGH THE STORMS THEMSELVES WILL GENERALLY STAY SOUTH OF ROGER MILLS COUNTY... WINDS OF 40 TO 50 MPH FROM THE THUNDERSTORMS WILL SPREAD ACROSS SOUTHERN PORTIONS OF ROGER MILLS COUNTY. PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Local storm report, Sep 6, 6:37 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST MAYFIELD 35.33N 99.88W
09/06/2007 E60 MPH BECKHAM OK CO-OP OBSERVER
THREE INCH DIAMETER TREE LIMB BLOWN DOWN.
&&
FMSpecial weather statement, Sep 6, 6:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 650 PM CDT THU SEP 6 2007 OKZ016-022-070015- CUSTER OK-WASHITA OK- 650 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES. A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED FROM 15 MILES SOUTHWEST OF CANUTE TO 20 MILES SOUTHWEST OF CANUTE AT 650 PM CDT...MOVING EAST-NORTHEAST AT 30 MPH. WINDS OVER 40 MPH WILL BE LIKELY WITH THESE STORMS... AND SEVERE WINDS WILL BE POSSIBLE. PEOPLE IN CUSTER AND WASHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 42 min |
| Sep 6, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 60 min |
| Sep 6, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 46 min |
| Sep 7, 3:44 AM CDT | Flash Flood Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 32 more | 31 hr |
| Sep 7, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 45 min |
| Sep 7, 5:17 PM CDT | Tornado Warning | OUN | Caddo | 28 min |
| Sep 7, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.